Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


The gluing of maximal ideals--spectrum of a Noetherian ring--going up and going down in polynomial rings

Authors: Ada Maria de Souza Doering and Yves Lequain
Journal: Trans. Amer. Math. Soc. 260 (1980), 583-593
MSC: Primary 13E05
MathSciNet review: 574801
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If $ {M_1},\,...\,,\,{M_s}$ are maximal ideals of a ring R that have isomorphic residue fields, then they can be ``glued'' in the sense that a subring D of R with R is integral over D and $ {M_1}\, \cap \,D\, = \,...\, = \,{M_s}\, \cap \,D$ can be constructed.

We use this gluing process to prove the following result: Given any finite ordered set $ \mathcal{B}$, there exists a reduced Noetherian ring B and an embedding $ \psi :\,\mathcal{B}\, \to \,Spec\,B $ such that $ \psi $ establishes a bijection between the maximal (respectively minimal) elements of $ \mathcal{B}$ and the maximal (respectively minimal) prime ideals of B and such that given any elements $ \beta '$, $ \beta ''$ of $ \mathcal{B}$, there exists a saturated chain of prime ideals of length r between $ \psi (\beta ')$ and $ \psi (\beta '')$ if and only if there exists a saturated chain of length r between $ \beta '$ and $ \beta ''$.

We also use the gluing process to construct a Noetherian domain A with quotient field L and a Noetherian domain B between A and L such that: $ A\,\hookrightarrow \,B$ possesses the Going Up and the Going Down properties, $ A[X]\,\hookrightarrow \,B[X]$ is unibranched and $ A[X]\,\hookrightarrow \,B[X]$ possesses neither the Going Up nor the Going Down properties.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13E05

Retrieve articles in all journals with MSC: 13E05

Additional Information

PII: S 0002-9947(1980)0574801-5
Keywords: Gluing of maximal ideals, integral extension, altitude formula, finite ordered set, spectrum of a Noetherian ring, Going Up, Going Down, unibranchness, polynomial ring
Article copyright: © Copyright 1980 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia